Drugs deaths: Two men arrested in Barking
- Credit: PA Wire/PA Images
Detectives investigating six suspected drugs-related deaths in south Essex have arrested two people.
Three men and three women died between July 28 and 30.
Tests to identify the drug or substance involved are under way but police focus remains on Class A drugs.
A 26-year-old man from London and a 29 year-old man from Grays were arrested in Barking on Friday afternoon on suspicion of possession with intent to supply Class A drugs.
They are both in custody.
Essex Police are re-iterating their message that Class A drugs are dangerous and urge people not to take them at any time, but particularly not at the moment.
They say the tests being completed are complex and may take some time to get the results. Until they have those results they will not speculate about what drugs or substances may be involved.
- 1 Dagenham man fined within hours of fly-tipping at bus stop
- 2 Dagenham man jailed for 12 years for punching to death Marius Lakavicius
- 3 Girl, 17, held on suspicion of terrorism offences after east London arrest
- 4 The Queen’s Platinum Jubilee flypast: Where, and when, the planes will fly over north and east London
- 5 Police appeal after intruder reportedly enters Barking home and threatens woman with knife
- 6 Major tube strike to follow Queen's Platinum Jubilee long weekend
- 7 Zouma brothers to face the courts amid animal abuse allegations
- 8 'Beautiful skin and incredible smile': What happened when the Queen visited a Dagenham school
- 9 70 firefighters tackle Dagenham house fire
- 10 Dagenham and West Ham accused in court after drugs raids
If you have any information about the deaths of the sale of Class A drugs - either in south Essex or elsewhere in the county - please call 101 or Crimestoppers anonymously on 0800 555 111.
Police continue to advise anyone who has taken Class A drugs and feels unwell or concerned to seek medical advice.
Public Health England has issued the following advice:
"We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.
"They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, 'snoring', and blueing of the lips and fingertips.
"They should immediately call for an ambulance and use any available naloxone if someone overdoses on opioids. We strongly advise all dependent drug users to get support from local drug services.
NHS England has issued this advice:
"Anyone who is concerned about a medical problem and isn't sure what to do, can get help online or over the phone using NHS 111.
"Visit 111.nhs.uk or call 111 from your phone for advice. NHS 111 is available 24 hours a day, 7 days a week.
"If it is a medical emergency - if someone is seriously ill or injured and their life is at risk - call 999."